Alabama, 2008Tornadoes and Hail in Alabama, April 4, 2008
April 4, 2008 · NWS BMX · 62 events in 22 counties and zones
A slow moving cold front helped spark thunderstorms across Central Alabama, some of which produced large hail, damaging winds, and tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $176,000
- Crop damage
- None recorded
- Events
- 62
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front helped spark thunderstorms across Central Alabama, some of which produced large hail, damaging winds, and tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 4, 5:40 AM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 4, 5:40 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
640 AM CDT FRI APR 4 2008
.UPDATE...AVIATION DISCUSSION.
&&
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT.
WEDGE CONTINUES TO MAKE ITS PRESENCE KNOWN ACROSS EAST ALABAMA WHERE
TEMPERATURES ARE IN THE 50S...COMPARED TO NEAR 70 DEGREES ACROSS
WEST ALABAMA. WEDGE WILL ERODE AS THE MORNING PROGRESSES AND
SOUTHERLY FLOW INCREASES. A LAKE WIND ADVISORY WILL BE ISSUED THIS
PACKAGE FOR TODAY. VERY WARM AND JUICY BOUNDARY LAYER PRESENT
ACROSS WEST ALABAMA WHERE SURFACE DEWPOINTS ARE IN THE MID 60S.
HIGHER DEWPOINTS WILL SPREAD ACROSS THE REMAINDER OF CENTRAL ALABAMA
THIS MORNING WITH UPPER 60S EXPECTED WEST OF I-65.
LINE OF NEARLY CONTINUES THUNDERSTORMS STRETCHES FROM DALLAS TEXAS
ACROSS ARKANSAS AND INTO KENTUCKY. THE LINE HAS BEEN VERY ACTIVE ALL
NIGHT AVERAGING 2500 LIGHTNING STRIKES PER 15 MINUTES. THE
CONVECTIVE LINE WILL PUSH SOUTHEASTWARD TODAY AND MOVE INTO NW
ALABAMA AROUND 10 AM. THERE HAS BEEN A FEW THUNDERSTORMS DEVELOP OUT
AHEAD OF THE MAIN LINE...AND THIS TREND MAY INCREASE LATER THIS
MORNING AS AIR MASS DESTABILIZES ACROSS NORTH ALABAMA. SEVERE
WEATHER PARAMETERS STILL LOOKING IMPRESSIVE THIS AFTERNOON WITH
LIFTED INDICES NEAR -5 CELSIUS...CAPES 1000-1500 J/KG...AND 0-6KM
BULK SHEAR NEAR 60 KNOTS. MAIN THREAT WILL BE BOW SEGMENTS ALONG
SQUALL LINE...BUT SHEAR VALUES SUPPORT ROTATING STORMS...AND
TORNADOES A REAL POSSIBILITY. TRAINING CELLS WILL ALSO PRODUCE
LOCALIZED FLOODING.
SQUALL LINE WILL MOVE SOUTHWARD ACROSS ENTIRE AREA OVERNIGHT
PRODUCING RAINFALL TOTALS BETWEEN 1 AND 2 INCHES ACROSS MOST AREAS.
SEVERE POTENTIAL WILL LIKELY WANE LATER THIS EVENING AS BOUNDARY
LAYER COOLS AND MID LEVEL FORCING DECREASES. SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN COUNTIES FROM SUNRISE
SATURDAY THROUGH 12 NOON. LOW CLOUDS WILL EXTEND WELL NORTH OF
SURFACE COLD FRONT AS 850-700MB TROF STILL BACK NEAR THE MISSISSIPPI
RIVER...AND CLOUDS WILL BE SLOW TO CLEAR ON SATURDAY. SKIES SHOULD
BECOME PARTLY CLOUDY ACROSS MOST OF CENTRAL ALABAMA BY SUNSET
SATURDAY.
58/ROSE
.LONG TERM...SUNDAY THROUGH THURSDAY.
SUNDAY WILL BEGIN A FEW DAYS OF QUIET AND QUITE PLEASANT WEATHER
ACROSS CENTRAL ALABAMA...WITH HIGHS IN THE MID TO UPPER 70S. THE
MAIN STORM TRACK WILL TAKE SYSTEMS TO OUR NORTH KEEPING THE REGION
IN UPPER LEVEL WESTERLY TO SOUTHWESTERLY FLOW. COULD SEE THE
INFLUENCE OF WEDGING AROUND THE SOUTHERN APPALACHIANS BY TUESDAY
MORNING. THE STRENGTH OF THE WEDGE COULD LEAD TO SLIGHTLY COOLER
TEMPERATURES IN THE NORTHEAST THAN CURRENTLY IN THE FORECAST
PACKAGE.
WEDNESDAY AND THURSDAY...INTRODUCED CHANCE/SLIGHT CHANCE POPS
BEGINNING TUESDAY NIGHT THROUGH THE END OF THE FORECAST PERIOD AS
MODELS HAVE COME INTO AGREEMENT THAT A FRONT WILL APPROACH THE AREA
WEDNESDAY AND STALL OUT LIKELY ACROSS NORTHERN ALABAMA...KEEPING THE
AREA IN A WARM MOIST AIRMASS. KEPT FORECAST CONSERVATIVE SINCE THIS
SYSTEM IS AT THE END OF THE PERIOD AND THERE ARE STILL SOME
DIFFERENCES IN TIMING...STRENGTH...AND HOW FAR SOUTH THE FRONT WILL
PUSH BEFORE IT STALLS.
14
&&
.AVIATION...12Z TAF DISCUSSION.
WEDGE FRONT OVER EAST ALABAMA IS STARTING TO LOSE IT HOLD DUE TO
STRONG SOUTHERLY FLOW ABOVE THE SURFACE. CIGS EAST OF I-65 ARE AOB
1000 FEET AGL...WITH CIGS 15-25 ELSEWHERE. FOG HAS NOT REALLY BEEN A
PROBLEM THIS MORNING WITH VSBYS GENERALLY AT 5 MILES OR MORE. LOWER
CIGS ACROSS EAST ALABAMA WILL RISE THIS MORNING TO ARND 2500 FEET
BY 17Z. GRADIENT WINDS WILL BE FROM THE SOUTH AT 12-18 KNOTS WITH
GUSTS TO AS HIGH AS 25 KNOTS.
SQUALL LINE ACROSS NORTHEAST MISSISSIPPI WILL CONTINUE TO SHIFT
SOUTHEAST AND REACH THE KTCL-KBHM LINE BY 17Z. THE SQUALL LINE WILL
PRODUCE MAY PRODUCE WINGS GUSTS TO 50 KNOTS...WITH VERY HEAVY
RAINFALL PRODUCING VSBYS BELOW 1/2SM. THE SQUALL LINE WILL CONTIUE
SOUTHEAST AND REACH KMGM ARND 22Z. A COLD FRONT WILL FOLLOW THE
SQUALL LINE BY 3-6 HOURS AND EXPECT MVFR CIGS AND VSBYS BEHIND
FRONT.
58/ROSE
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 73 54 66 49 78 / 100 100 30 10 10
ANNISTON 74 58 68 51 78 / 70 100 30 10 10
BIRMINGHAM 76 54 68 51 78 / 100 100 30 10 10
TUSCALOOSA 77 55 69 50 80 / 90 100 20 10 10
CALERA 77 58 68 51 78 / 70 100 30 10 10
AUBURN 78 60 72 54 76 / 50 80 70 10 10
MONTGOMERY 80 63 72 53 81 / 50 80 70 10 10
TROY 80 63 72 53 79 / 40 80 70 10 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY IN EFFECT FROM 7AM TO 7PM FOR ALL COUNTIES.
&&
Hazardous weather outlook, Apr 3, 1:00 PM CST, 20 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
200 PM CDT THU APR 3 2008
ALZ011>015-017>050-041130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
200 PM CDT THU APR 3 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING...PRIMARILY FOR AREAS NORTH OF INTERSTATE 20. LARGE
HAIL AND DAMAGING WINDS ARE THE MAIN THREATS.
AS A WARM FRONT CONTINUES TO ADVANCE NORTHWARD THROUGH CENTRAL
ALABAMA...SURFACE TEMPERATURES HAVE JUMPED INTO THE UPPER 70S
AND LOWER 80S...INCREASING THE AMOUNT OF INSTABILITY ACROSS THE
AREA. THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TO
DEVELOP IN THIS INCREASINGLY UNSTABLE AIRMASS...PRIMARILY BETWEEN 2
AND 7 PM. WHILE LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS...
SOME ROTATING THUNDERSTORMS WILL BE POSSIBLE RIGHT ALONG THE WARM
FRONT...LEADING TO A VERY LOW CHANCE OF A TORNADO.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SEVERE STORMS ARE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA ON FRIDAY
AND FRIDAY NIGHT...WITH THE MAIN SEVERE WEATHER THREAT STARTING AS
EARLY AS NOON AND LASTING AS LATE AS 3 AM FRIDAY NIGHT. DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE ALL POSSIBLE.
THE STORMS ARE MOST LIKELY TO COME IN THE FORM OF A SQUALL LINE...
THAT WILL PUSH ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST FRIDAY
NIGHT. STORMS WILL BECOME MUCH MORE LIKELY AFTER 3 PM WEST AND
NORTHWEST...SPREADING EASTWARD INTO CENTRAL SECTIONS BETWEEN 8 AND
MIDNIGHT. CONFIDENCE IS A BIT LESS FOR SOUTHEASTERN AREAS GENERALLY
AFTER MIDNIGHT...AS SOME WEAKENING OF THE LINE IS POSSIBLE. STAY
TUNED FOR FURTHER INFORMATION ON THIS DEVELOPING WEATHER SITUATION.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE
NEEDED ON FRIDAY AND FRIDAY NIGHT.
88/75
In the hours before
Special weather statement, Apr 4, 7:31 AM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
831 AM CDT FRI APR 4 2008
ALZ011-041415-
MARION-
831 AM CDT FRI APR 4 2008
...SIGNIFICANT WEATHER ALERT FOR MARION COUNTY UNTIL 915 AM CDT...
AT 828 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR TREMONT...OR 8 MILES EAST OF FULTON...MOVING
NORTHEAST AT 40 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SHOTSVILLE.
WESTON.
HACKLEBURG.
TESSNER.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Apr 4, 8:17 AM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
917 AM CDT FRI APR 4 2008
ALZ011-041500-
MARION-
917 AM CDT FRI APR 4 2008
...SIGNIFICANT WEATHER ALERT FOR MARION COUNTY UNTIL 1000 AM CDT...
AT 914 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF VINA
TO BYRD...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
HACKLEBURG TO DETROIT...MOVING EAST AT 25 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WESTON.
RANKIN FITE AIRPORT.
HACKLEBURG.
TESSNER.
PEARCES MILL.
TUCKER.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Event by event
32 hail, 28 thunderstorm wind, 2 tornado. Local standard time, as filed.
Tornado, Winston
- When
- April 4, 9:28 AM CST to 9:31 AM CST
- Where
- Winston County, 3.16 mi SSW of Ashbank to 2.99 mi SSE of Ashbank
- Rating
- EF0
- Path length
- 2.5 mi
- Path width
- 75 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.976, -87.516
The tornado touched down just west of Pinetuckey Road, about 2 miles southwest of Nauvoo. From there it moved almost due east, before lifting near the intersection of AL-5 and Two Hill Road. Along its path, it snapped off numerous trees, caused minor damage to two outbuildings, one mobile home, and one permanent home, and threw a trampoline into a tree.
Thunderstorm Wind, Winston
- When
- April 4, 9:51 AM CST
- Where
- Winston County, 0.57 mi W of Nathan
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 34.080, -87.210
Trees and power lines were blown down in Arley. One tree damaged a mobile home, and another damaged a house. Six houses suffered shingle damage. One grain silo top was blown off, and the top of one storage building was blown off.
Thunderstorm Wind, Hale
- When
- April 4, 12:17 PM CST
- Where
- Hale County, 1.16 mi E of Cypress
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.950, -87.630
Several trees were blown down, south of Moundville.
Hail, St. Clair
- When
- April 4, 12:58 PM CST
- Where
- St. Clair County, 1.34 mi WNW of Henry Lake
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.830, -86.090
Hail, Shelby
- When
- April 4, 1:10 PM CST
- Where
- Shelby County, 1.33 mi SSW of New Hope
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 33.351, -86.755
Hail, Shelby
- When
- April 4, 1:15 PM CST
- Where
- Shelby County, 0.7 mi ENE of Quito
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.384, -86.739
Hail, Shelby
- When
- April 4, 1:15 PM CST
- Where
- Shelby County, 1.94 mi S of New Hope
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.342, -86.745
Hail, Shelby
- When
- April 4, 1:16 PM CST
- Where
- Shelby County, 4.23 mi NE of Quito
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.420, -86.695
Hail, Perry
- When
- April 4, 1:26 PM CST
- Where
- Perry County, 0.21 mi N of Suttle
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.533, -87.181
Hail, Shelby
- When
- April 4, 1:33 PM CST
- Where
- Shelby County, 0.95 mi S of Siluria
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 33.217, -86.833
Hail, Shelby
- When
- April 4, 1:40 PM CST
- Where
- Shelby County, 0.28 mi SW of Alabaster Shelby Arp
- Measured
- 1.25 in hail
- Reported by
- NWS Employee
- Coordinates
- 33.177, -86.783
Thunderstorm Wind, Sumter
- When
- April 4, 1:40 PM CST
- Where
- Sumter County, 0.85 mi N of Livingston
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.592, -88.181
Numerous trees and power lines were blown down in the Livingston area, and several other nearby locations. Two vehicles were damaged on CR 13. An AMTRACK train was unable to proceed, as several trees were blocking the railroad track.
Thunderstorm Wind, Winston
- When
- April 4, 1:40 PM CST
- Where
- Winston County, Houston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.130, -87.270
Several trees were blown down in the central part of the county.
Thunderstorm Wind, Greene
- When
- April 4, 1:50 PM CST
- Where
- Greene County, Forkland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 32.650, -87.880
Several trees were blown down, including one that fell on a house.
Hail, Shelby
- When
- April 4, 1:51 PM CST
- Where
- Shelby County, 0.08 mi NE of Mostellers
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.101, -86.529
Hail, Tallapoosa
- When
- April 4, 1:51 PM CST
- Where
- Tallapoosa County, 2.61 mi WSW of Sturdivant
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.900, -85.888
Hail, Talladega
- When
- April 4, 1:59 PM CST
- Where
- Talladega County, 0.82 mi ESE of Fayetteville
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.147, -86.406
Thunderstorm Wind, Tuscaloosa
- When
- April 4, 1:59 PM CST
- Where
- Tuscaloosa County, Tuscaloosa
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.200, -87.570
A few trees were blown down around the city of Tuscaloosa.
Thunderstorm Wind, Chilton
- When
- April 4, 2:00 PM CST
- Where
- Chilton County, 0.47 mi SSW of Pletcher
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 32.694, -86.803
A roof was blown off a house on US 82, near the Autauga County line.
Thunderstorm Wind, Tuscaloosa
- When
- April 4, 2:04 PM CST
- Where
- Tuscaloosa County, 1.35 mi WSW of Stokes
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 33.120, -87.540
A few trees were blown down south of the city of Tuscaloosa.
Hail, St. Clair
- When
- April 4, 2:05 PM CST
- Where
- St. Clair County, 0.69 mi N of Pell City
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.590, -86.280
Hail, Tallapoosa
- When
- April 4, 2:08 PM CST
- Where
- Tallapoosa County, 0.26 mi N of Newsite
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.034, -85.771
Hail, Tallapoosa
- When
- April 4, 2:17 PM CST
- Where
- Tallapoosa County, 0.9 mi NW of Daviston
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.060, -85.640
Hail, Tuscaloosa
- When
- April 4, 2:22 PM CST
- Where
- Tuscaloosa County, 2.07 mi N of Vance
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.200, -87.230
Thunderstorm Wind, Hale
- When
- April 4, 2:24 PM CST
- Where
- Hale County, 0.58 mi W of Greensboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.700, -87.590
Several trees and power lines were blown down across the county, damaging at least two houses.
Tornado, Calhoun
- When
- April 4, 2:24 PM CST
- Where
- Calhoun County, 0.64 mi SW of Ft Mc Clellan
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 33.713, -85.788
A brief tornado touchdown was captured on home video in the Fort McClellan area. Upon subsequent inspection, no visible damage could be found.
Hail, Calhoun
- When
- April 4, 2:26 PM CST
- Where
- Calhoun County, 0.57 mi W of Alexandria
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.770, -85.890
Thunderstorm Wind, Jefferson
- When
- April 4, 2:36 PM CST
- Where
- Jefferson County, Fairfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.470, -86.920
Several trees were blown down in the western portion of the county.
Thunderstorm Wind, Jefferson
- When
- April 4, 2:36 PM CST
- Where
- Jefferson County, 0.88 mi SSE of Ayres
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.668, -86.674
Several trees were blown down around Pinson and Center Point.
Thunderstorm Wind, Calhoun
- When
- April 4, 2:36 PM CST
- Where
- Calhoun County, Jacksonville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 33.820, -85.770
Several trees were blown down in and around Jacksonville.
Hail, Calhoun
- When
- April 4, 2:36 PM CST
- Where
- Calhoun County, Jacksonville
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.820, -85.770
Thunderstorm Wind, Bibb
- When
- April 4, 2:45 PM CST
- Where
- Bibb County, 0.69 mi N of Centerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.960, -87.130
Numerous trees were blown down near Centreville, and around other areas of the county.
Thunderstorm Wind, Shelby
- When
- April 4, 2:45 PM CST
- Where
- Shelby County, 0.47 mi ENE of Maylene
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 33.202, -86.862
A tree was blown down onto a mobile home in Maylene.
Thunderstorm Wind, Coosa
- When
- April 4, 2:50 PM CST
- Where
- Coosa County, 0.69 mi N of Rockford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.890, -86.220
Several trees were blown down in Rockford.
Thunderstorm Wind, Jefferson
- When
- April 4, 3:04 PM CST
- Where
- Jefferson County, 1 mi E of Leeds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 33.550, -86.533
A few trees were blown down just east of the city of Leeds.
Thunderstorm Wind, Shelby
- When
- April 4, 3:04 PM CST
- Where
- Shelby County, 1.16 mi E of Calera
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 33.100, -86.750
Several large tents were blown over and destroyed, several trees were blown down, and shingles were lifted off the depot building, at the Heart of Dixie Railroad Museum.
Hail, Cleburne
- When
- April 4, 3:08 PM CST
- Where
- Cleburne County, Fruithurst
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.730, -85.430
Thunderstorm Wind, Shelby
- When
- April 4, 3:15 PM CST
- Where
- Shelby County, 2.22 mi NW of Wilsonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 33.250, -86.510
Several trees were blown down in the Four Mile Community.
Thunderstorm Wind, Shelby
- When
- April 4, 3:16 PM CST
- Where
- Shelby County, 2.13 mi WSW of Mostellers
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 33.086, -86.563
Several trees were blown down on AL 145, near the Shelby Community.
Hail, Lowndes
- When
- April 4, 3:18 PM CST
- Where
- Lowndes County, 0.91 mi NE of Collirene
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.190, -86.820
Thunderstorm Wind, St. Clair
- When
- April 4, 3:18 PM CST
- Where
- St. Clair County, 2.64 mi SSE of Prescott
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.537, -86.426
A few trees were blown down onto Camp Winnataska Road.
Thunderstorm Wind, Shelby
- When
- April 4, 3:23 PM CST
- Where
- Shelby County, 1.35 mi ENE of Harpersville
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Broadcast Media
- Coordinates
- 33.340, -86.430
A few sheds and other small buildings were damaged or destroyed near Harpersville.
Hail, Tallapoosa
- When
- April 4, 3:25 PM CST
- Where
- Tallapoosa County, 0.55 mi NW of Cowpens
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.035, -85.828
Hail, Tallapoosa
- When
- April 4, 3:25 PM CST
- Where
- Tallapoosa County, 0.9 mi NW of Newsite
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.040, -85.780
Hail, Tallapoosa
- When
- April 4, 3:35 PM CST
- Where
- Tallapoosa County, 0.66 mi WNW of Daviston
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.054, -85.641
Hail, Coosa
- When
- April 4, 3:45 PM CST
- Where
- Coosa County, 4.84 mi ENE of Cottage Grove
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.870, -86.040
Hail, Calhoun
- When
- April 4, 3:50 PM CST
- Where
- Calhoun County, 0.9 mi NE of Weaver
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.760, -85.810
Hail, Chambers
- When
- April 4, 3:50 PM CST
- Where
- Chambers County, 1.66 mi W of Abanda
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.100, -85.529
Hail, Randolph
- When
- April 4, 3:50 PM CST
- Where
- Randolph County, 1.16 mi W of Wadley
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.120, -85.570
Thunderstorm Wind, Calhoun
- When
- April 4, 3:55 PM CST
- Where
- Calhoun County, 1.38 mi NNW of Coldwater
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 33.598, -85.931
A grocery store sustained roof damage, in the Coldwater Community.
Hail, Randolph
- When
- April 4, 4:05 PM CST
- Where
- Randolph County, 1.16 mi W of Roanoke
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.150, -85.370
Thunderstorm Wind, Elmore
- When
- April 4, 4:55 PM CST
- Where
- Elmore County, 2.15 mi NNW of Ware
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.480, -86.060
Several trees were blown down in the southern part of the county.
Hail, Elmore
- When
- April 4, 5:05 PM CST
- Where
- Elmore County, 2.27 mi S of Butts Mill
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.538, -85.976
Hail, Elmore
- When
- April 4, 5:10 PM CST
- Where
- Elmore County, 5.2 mi ESE of Man
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.461, -86.194
Thunderstorm Wind, Elmore
- When
- April 4, 5:14 PM CST
- Where
- Elmore County, 0.9 mi NW of Tallassee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.540, -85.910
Several trees were blown down in the eastern portion of the county.
Thunderstorm Wind, Tallapoosa
- When
- April 4, 5:36 PM CST
- Where
- Tallapoosa County, 2.62 mi SE of Tallapoosa City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.528, -85.814
The top of a utility building was blown off.
Thunderstorm Wind, Macon
- When
- April 4, 5:46 PM CST
- Where
- Macon County, 0.58 mi W of Shorter
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.400, -85.940
A few trees were blown down in Shorter.
Thunderstorm Wind, Elmore
- When
- April 4, 5:50 PM CST
- Where
- Elmore County, 1.88 mi WSW of Tuckabatchie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.470, -85.950
A few trees were blown down in the southeastern portion of the county.
Hail, Lee
- When
- April 4, 6:00 PM CST
- Where
- Lee County, 2.15 mi SSW of Auburn
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.590, -85.480
Hail, Lee
- When
- April 4, 6:10 PM CST
- Where
- Lee County, 0.58 mi WSW of Opelika
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.646, -85.379
Hail, Lee
- When
- April 4, 6:20 PM CST
- Where
- Lee County, 0.95 mi E of Andrews
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.700, -85.314
Thunderstorm Wind, Lee
- When
- April 4, 6:30 PM CST
- Where
- Lee County, 2.08 mi NNE of Pine Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.728, -85.238
A few trees were blown down, between Opelika and Valley.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, April 4, 200823 injured · $128 million · EF2 · 70 events
- Rip Current in Guam, April 4, 20081 death · 1 event
- Tornadoes and Damaging Winds in Louisiana, April 4, 20081 injured · $845,000 · EF1 · 15 events
- Hail and Damaging Winds in Georgia, April 4 to 5, 2008$904,000 · 1.75 in hail · 26 events
- Hail and Damaging Winds in Louisiana, April 4, 2008$743,000 · 85 kt wind · 16 events
- Tornadoes and Flash Flood in Alabama, April 4, 20081 injured · $174,000 · EF1 · 9 events
- Flash Flooding and Damaging Winds in Texas, April 4, 2008$200,000 · 58 kt wind · 4 events
- Flash Flooding in Kentucky, April 4, 2008$110,000 · 10 events
- Flash Flood and Hail in Arkansas, April 4, 2008$60,000 · 1 in hail · 6 events
- Hail and Damaging Wind in Texas, April 4, 2008$60,000 · 50 kt wind · 2 events
- Tornadoes and Hail in South Carolina, April 4, 2008$10,000 · EF1 · 13 events
- Flood in Arkansas, April 4 to 5, 2008$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98271, 97972, 97974, 97975, 98276, 97977, 97978, 97979, 97980, 97981, 97982, 97985, 98277, 98278, 97986, 97988, 97989, 97990, 97991, 97993, 97994, 97996, 97997, 97998, 97999, 98274, 98000, 98001, 98279, 98280, 98281, 98002, 98003, 98004, 98005, 98006, 98007, 98008, 98010, 98011, and more.